Status
Not open for further replies.

wheeler641

Distinguished member
Joined
Oct 19, 2008
Messages
193
Country
US
State
indiana
City
dyer
Well I went to see my GP yesterday to get the results of all the blood work I had done last week. He does not have all the results back in yet so I am going back next. On the tests he did get back, my cholesteral is high (260) my tryclicerides are high around 350, he mumbled something under his breath about Massive heart attack but I just ignored him. He wants me to take Crestor but I want to wait for a diagnosis before starting a statin. My blood sugar is still high but down from what is was 2 months ago it was 9.2, now7.8. Now the interesting part I had a positive test for Syphliss but when the confirmation test was run it came negative. This is the second time this has happenned in the past 6 months. Intersting enough 2 of the things that can cause this is lupus and lyme along with other antiimmune disorders. I sure hope I get a diagnosed soon as I feel I am getting worse, usually my knees and hips just ache in the morning, today I woke up and both of my shoulders are aching also. Took my regular pain pills(vicodin) and I am waiting for them to kick in, feel worse than usual this morning. Just kind of depressed the Dx is taking so long, it is physically and emotionally draining. Well time to get off the pity train and keep on moving, thanks to all for listening, margaret
 

lydia

Senior member
Joined
Jan 25, 2007
Messages
677
Country
US
State
ny
City
buffalo
Margaret,

I spit out my soda when I read your doctor mumbling, "massive heart attack"...It's like he is a character out of MadTV or Saturday Night Live!

Anyways, I feel for you. I know this process is lengthy and frustrating. You get so psyched thinking you will leave your doctor's appt knowing something definitive and it is like you get nowhere...still no certainty for anything, and then other stuff thrown in the mix as well.

Keep your head up (you have to sing that line...)

Lydia
 

planningguy

Senior member
Joined
Jun 5, 2008
Messages
556
Country
US
State
Wyoming
City
Sheridan
Lydia - I laughed at your reaction to the "heart attack" comment. I envisioned the badgered husband who constantly mumbles things under his breath while taking out the trash, but says, "Nothing, Honey..." when asked what he's saying :)

Robert
 

wheeler641

Distinguished member
Joined
Oct 19, 2008
Messages
193
Country
US
State
indiana
City
dyer
just a quick question for everyone. What do you think about taking a statin drug before you are diagnosed. Are there certain things that would progress faster if I took them. I know there has been some posts on this before, but I cannot seem to locate them. I am afraid if I start taking them the cramps in my legs will get worse, but I guess it beats a massive heart attack:lol:
 

jimmybob

Active member
Joined
Feb 3, 2009
Messages
36
Reason
PALS
Diagnosis
10/2006
Country
US
State
florida
City
plant city
just a quick question for everyone. What do you think about taking a statin drug before you are diagnosed. Are there certain things that would progress faster if I took them. I know there has been some posts on this before, but I cannot seem to locate them. I am afraid if I start taking them the cramps in my legs will get worse, but I guess it beats a massive heart attack:lol:

based on your cholesterol, trigs, and glycosolated hemaglobin, you need to be on a statin, at least. you're close to a metabolic syndrome patient. this syndrome is a precursor to Type II diabetes, which can cause diabetic nephropothy (nerve damage which also affects muscles with pain and weakness). one side effect of statins, though very rare, is rhabdomyolosis. it is characterized by the break down of protien in muscle tissue, resulting in pain and weakness. your doctor will discuss this in more detail. high cholesterol, excess body fat, and high trigs can also effect blood flow to muscles and impede the removal of toxins (dead cells, lactic acid, etc)from tissue.
 

jimmybob

Active member
Joined
Feb 3, 2009
Messages
36
Reason
PALS
Diagnosis
10/2006
Country
US
State
florida
City
plant city
based on your cholesterol, trigs, and glycosolated hemaglobin, you need to be on a statin, at least. you're close to a metabolic syndrome patient. this syndrome is a precursor to Type II diabetes, which can cause diabetic neuropothy (nerve damage which also affects muscles with pain and weakness). one side effect of statins, though very rare, is rhabdomyolosis. it is characterized by the break down of protien in muscle tissue, resulting in pain and weakness. your doctor will discuss this in more detail. high cholesterol, excess body fat, and high trigs can also effect blood flow to muscles and impede the removal of toxins (dead cells, lactic acid, etc)from tissue.

edited nephropothy to neuropothy.
 

wheeler641

Distinguished member
Joined
Oct 19, 2008
Messages
193
Country
US
State
indiana
City
dyer
thanks Al and Jimmybob, I think I will wait awhile till I start taking them, I am going to try reduce by using fish oil and trying to eat a little better, I am afraid the cramping will get worse. I think cholesteral reading are overated anyway, my grandmother cooked everything in lard and hers was over 300 for about 15 years , she lived to be 92, so who really knows, margaret
 
Status
Not open for further replies.
Top